Alert archive / North Dakota / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 26, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jun 20, 2015, 7:16 PM CDT for Richland County, North Dakota. It was in force for 59 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2015, 7:16 PM CDT (00:16 UTC)
- Expired
- Jun 20, 2015, 8:15 PM CDT
- In force
- 59 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 50.0 mph
County Richland County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 137 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 7:17 PM CDT | HAIL 0.75 | 10 W Colfax, ND | TIME ESTIMATED FROM RADAR. DIME SIZE HAIL STILL IN PILES AN HOUR AFTER THE STORM. |
| Jun 20, 7:22 PM CDT | TSTM WND DMG | 11 Sw Walcott, ND | 50 FOOT TALL TREE BLOWN DOWN |
| Jun 20, 7:22 PM CDT | HAIL 1 | 11 Sw Walcott, ND | |
| Jun 20, 7:55 PM CDT | HAIL 1.5 | 3 Ne Great Bend, ND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 0.3 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 239 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 1761 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
709
WUUS53 KFGF 210016
SVRFGF
NDC077-210115-
/O.NEW.KFGF.SV.W.0026.150621T0016Z-150621T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
716 PM CDT SAT JUN 20 2015
THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL RICHLAND COUNTY IN SOUTHEASTERN NORTH DAKOTA...
* UNTIL 815 PM CDT
* AT 716 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST
OF MCLEOD...OR 27 MILES NORTHWEST OF WAHPETON...MOVING SOUTHEAST AT
45 MPH.
HAZARD...PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
BARNEY AROUND 735 PM CDT.
MOORETON AROUND 740 PM CDT.
DWIGHT AROUND 745 PM CDT.
GREAT BEND AROUND 750 PM CDT.
SONORA AROUND 800 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4636 9723 4655 9723 4634 9671 4597 9672
TIME...MOT...LOC 0016Z 310DEG 38KT 4644 9714
HAIL...1.50IN
WIND...<50MPH
$$
HOPKINS2 follow-up statements
320
WWUS53 KFGF 210035
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
735 PM CDT SAT JUN 20 2015
NDC077-210115-
/O.CON.KFGF.SV.W.0026.000000T0000Z-150621T0115Z/
RICHLAND ND-
735 PM CDT SAT JUN 20 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR CENTRAL RICHLAND COUNTY...
AT 734 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MOORETON...OR
15 MILES WEST OF WAHPETON...MOVING SOUTHEAST AT 45 MPH.
HAZARD...PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
TO ROOFS...SIDING...WINDOWS AND VEHICLES.
THIS SEVERE STORM WILL BE NEAR...
DWIGHT AROUND 745 PM CDT.
GREAT BEND AROUND 750 PM CDT.
SONORA AROUND 800 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4630 9715 4647 9703 4634 9671 4597 9672
TIME...MOT...LOC 0034Z 310DEG 38KT 4631 9692
HAIL...1.50IN
WIND...<50MPH
$$
HOPKINS725
WWUS53 KFGF 210045
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
745 PM CDT SAT JUN 20 2015
NDC077-210115-
/O.CON.KFGF.SV.W.0026.000000T0000Z-150621T0115Z/
RICHLAND ND-
745 PM CDT SAT JUN 20 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR CENTRAL RICHLAND COUNTY...
AT 744 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MOORETON...OR
9 MILES WEST OF WAHPETON...MOVING SOUTHEAST AT 45 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...PUBLIC.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
THIS SEVERE STORM WILL BE NEAR...
SONORA AROUND 800 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4621 9703 4640 9686 4634 9671 4597 9672
TIME...MOT...LOC 0044Z 310DEG 38KT 4624 9679
HAIL...1.50IN
WIND...60MPH
$$
HOPKINSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 7:02 PM CDT, 14 minutes earlier.
Area forecast discussion, Jun 20, 7:02 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 702 PM CDT SAT JUN 20 2015 .UPDATE... ISSUED AT 702 PM CDT SAT JUN 20 2015 WATER VAPOR IMAGERY SHOWS A DECENT SHORTWAVE INTERACTING WITH MLCAPE 1000-1500 J/KG AND DEEP LAYER SHEAR 30-50 KNOTS. LIKELY WILL EXPERIENCE SEVERE STORMS FOR A COUPLE MORE HOURS ACROSS SE ND. LOW LEVEL VORTICITY COMBINED WITH HIGHER AMOUNTS OF LOW LEVEL CAPE RESULTING IN TORNDADIC TYPE STORMS AS WELL. ALTHOUGH WE HAVE RECEIVED FEW REPORTS OF TORNADOES...LOTS OF REPORTS OF WALL CLOUDS AND INTENSE ROTATION. STORMS ACROSS SE ND IN AN AREA OF HIGH LCL LOWERING TORNADO POTENTIAL HERE. AT ANY RATE...DID MENTION SEVERE IN THE FORECAST FOR THE NEXT COUPLE HOURS. && .SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT) ISSUED AT 330 PM CDT SAT JUN 20 2015 THE ACTIVE ZONAL FLOW PATTERN WILL CONTINUE INTO THE COMING WEEK...WITH DELINEATING PERIODS WITH THE HIGHEST PRECIP PROBABILITIES THE MAIN FORECAST CHALLENGE. IN THE NEAR TERM...ISOLATED CONVECTION HAS DEVELOPED OVER NORTH CENTRAL AS EXPECTED. SPC MESOANALYSIS INDICATES THE GREATEST INSTABILITY REMAINS THROUGH THE DEVILS LAKE BASIN AND WESTWARD...WITH UP TO 1500 J/KG SBCAPE AND 30 KTS OF DEEP LAYER SHEAR OVER THE FAR NORTHWEST. A STRONG TO BRIEFLY SEVERE STORM OR TWO WITH SOME HAIL/WIND COULD IMPACT PARTS OF THE DEVILS LAKE BASIN INTO EARLY EVENING BEFORE DIURNAL COOLING OCCURS. SEE RECENT SWOMCD FOR MORE DETAILS. WINDS WILL BECOME LIGHT OVERNIGHT...SO FOG POTENTIAL WILL NEED TO BE MONITORED. SUNDAY WILL BE PLEASANT...WITH WINDS ON THE LIGHT SIDE AND TEMPS UP INTO THE 70S TO LOW 80S. THE NEXT STRONGER UPPER WAVE WILL BEGIN TO IMPACT OUR WEATHER BY TOMORROW NIGHT. AS TO BE EXPECTED...MODELS DIFFER TO SOME EXTENT WITH PRECIP PLACEMENT SUN NIGHT AND MONDAY. THE CURRENT THINKING IS THAT CONVECTION SHOULD DEVELOP ACROSS THE HIGH PLAINS AHEAD OF THE MAIN UPPER WAVE BY LATER SUNDAY AND SHIFT EAST OVERNIGHT SUNDAY NIGHT. WHILE PW VALUES WILL INCREASE TO NEAR 1.50 INCHES OVER PARTS OF THE AREA...IT APPEARS THE AXIS OF GREATER INSTABILITY WILL PRIMARILY STAY TO THE SOUTH AND WEST OF OUR AREA. CONVECTION MAY GRAVITATE SOUTHEASTWARD ALONG THIS INSTABILITY AXIS...WITH MORE PRECIP FARTHER NORTH CLOSER TO THE STRONGER FORCING WITH THE UPPER WAVE THAT WILL MOVE ALONG THE INTERNATIONAL BORDER. HOWEVER...DETAILS REMAIN UNCERTAIN AND FURTHER REFINEMENT TO THE TIMING AND PROJECTED INTENSITY OF CONVECTION WILL BE NEEDED. SPC HAS INCLUDED A MARGINAL RISK FOR SEVERE OVER EASTERN NORTH DAKOTA AND WEST-CENTRAL MINNESOTA FOR THE SUN/SUN NIGHT PERIOD. .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 330 PM CDT SAT JUN 20 2015 PRECIP IS EXPECTED TO SHIFT EASTWARD ON MONDAY...AS THE SFC LOW TRACKS TOWARD THE GREAT LAKES. WINDS WILL BE A BIT BREEZY FROM THE NORTHWEST WITH COLD ADVECTION. TEMPS...DEPENDING ON CLOUD COVER AND PRECIP...SHOULD BE NEAR TO A BIT BELOW AVERAGE. HIGH PRESSURE WILL BUILD BACK INTO THE AREA MON NIGHT/TUESDAY WITH MAINLY DRY WEATHER AND SEASONABLE TEMPS. FOR TUESDAY NIGHT THROUGH FRIDAY... A WEST OR WEST-NORTHWEST FLOW ALOFT WILL BE OVER THE AREA WITH UPPER LEVEL JET OVER THE AREA. LOOK FOR EMBEDDED SHORT WAVES AND VARIOUS CHANCES FOR SHOWERS/TSTMS THRU THE PD. MODELS HINT AT ONE STRONGER WAVE WED-WED NIGHT AND ANOTHER FRIDAY. TEMPS NR NORMAL. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 702 PM CDT SAT JUN 20 2015 THUNDERSTORMS NOT EXPECTED TO AFFECT ANY TAF SITE (POSSIBLY FARGO)...WITH VFR CONDITIONS THROUGH THE PERIOD. WILL NEED TO WATCH FOR POSSIBLE FOG OVERNIGHT. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && UPDATE...TG SHORT TERM...MAKOWSKI LONG TERM...MAKOWSKI/RIDDLE AVIATION...TG
Hazardous weather outlook, Jun 20, 3:36 PM CDT, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 336 PM CDT SAT JUN 20 2015 MNZ001>009-013>017-022>024-027>032-040-NDZ008-016-027>030-038-039- 049-052-053-212045- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-PEMBINA- EASTERN WALSH COUNTY-GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS- RANSOM-SARGENT-RICHLAND- 336 PM CDT SAT JUN 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW ISOLATED SHOWERS OR THUNDERSTORMS ARE POSSIBLE THIS EVENING. ANY STORM MAY PRODUCE SMALL HAIL OR GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH EASTERN NORTH DAKOTA INTO WESTERN MINNESOTA SUNDAY NIGHT INTO MONDAY. A FEW STORMS MAY BE STRONG TO LOCALLY SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NDZ006-007-014-015-024-026-054-212045- TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-WESTERN WALSH COUNTY- 336 PM CDT SAT JUN 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING...WITH THE POTENTIAL FOR LARGE HAIL AND STRONG WINDS WITH ANY STORM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH EASTERN NORTH DAKOTA INTO WESTERN MINNESOTA SUNDAY NIGHT INTO MONDAY. A FEW STORMS MAY BE STRONG TO LOCALLY SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DK/JAM
In the hours before
Local storm report, Jun 20, 4:58 PM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
458 PM CDT SAT JUN 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL CHURCHS FERRY 48.27N 99.19W
06/20/2015 E0.75 INCH RAMSEY ND TRAINED SPOTTER
&&
TGRAFENALocal storm report, Jun 20, 5:14 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
514 PM CDT SAT JUN 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL NEW ROCKFORD 47.68N 99.14W
06/20/2015 E1.00 INCH EDDY ND PUBLIC
TWITTER POST
&&
TGRAFENALocal storm report, Jun 20, 5:39 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
539 PM CDT SAT JUN 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 6 W DEVILS LAKE 48.11N 99.00W
06/20/2015 E1.50 INCH RAMSEY ND PUBLIC
FROM TWITTER
&&
TGRAFENALocal storm report, Jun 20, 6:06 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
606 PM CDT SAT JUN 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM HAIL 1 S HANNAFORD 47.30N 98.19W
06/20/2015 E1.00 INCH GRIGGS ND TRAINED SPOTTER
&&
TGRAFENALocal storm report, Jun 20, 6:15 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
615 PM CDT SAT JUN 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM HAIL 1 S ORISKA 46.92N 97.79W
06/20/2015 E1.25 INCH BARNES ND TRAINED SPOTTER
&&
TGRAFENALocal storm report, Jun 20, 7:14 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
714 PM CDT SAT JUN 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM FUNNEL CLOUD 4 W COOPERSTOWN 47.44N 98.21W
06/20/2015 GRIGGS ND TRAINED SPOTTER
0712 PM HAIL 2 W COOPERSTOWN 47.44N 98.17W
06/20/2015 E0.75 INCH GRIGGS ND TRAINED SPOTTER
&&
TGRAFENAThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 7:51 PM CDT | Severe Thunderstorm Warning | FGF | Richland | 36 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.